Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 5, 2004, 3:54 AM CST for Gonzales County, Wilson County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 3:54 AM CST (09:54 UTC)
- Expired
- Feb 5, 2004, 4:30 AM CST
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Gonzales County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 49 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
866 WUUS54 KEWX 050954 SVRSAT TXC177-493-051030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 354 AM CST THU FEB 5 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... GONZALES WILSON * UNTIL 430 AM CST * AT 354 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER STOCKDALE...OR ABOUT 4 MILES SOUTHEAST OF STOCKDALE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES SOUTH OF GONZALES AT 430 AM * THIS WARNING INCLUDES LOCATIONS IN AND AROUND... PANDORA NIXON GONZALES IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2921 9810 2908 9796 2945 9742 2967 9731 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 3:51 AM CST, 3 minutes earlier.
Area forecast discussion, Feb 5, 3:51 AM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 AM CST THU FEB 5 2004 .DISCUSSION...SHOWERS AND STORMS HAVE DEVELOPED EARLY THIS MORNING FROM THE ESCARPMENT EASTWARD AHEAD OF AN UPPER TROUGH MOVING NORTHEAST. ACTIVITY SHOULD CONTINUE MOVING NORTHEAST AND BY NOONTIME SHOULD BE ENDING ACROSS THE AREA AS DRIER WESTERLY FLOW MOVES IN. GOOD NORTHWESTERLY FLOW ALOFT BEHIND TROUGH WILL CLEAR AREA TONIGHT AND FRIDAY WITH A LITTLE POST FRONTAL STRATUS POSSIBLE LATE TONIGHT AND EARLY FRIDAY BEHIND SECONDARY SURGE. NICE RIDGING THIS WEEKEND AS PIECE OF THE ARCTIC MOVES IN. SHOULD BE SUNNY BUT COLDER THAN NORMAL. ANOTHER SYSTEM DIGGING IN FROM THE NORTHWEST WILL INCREASE LOW CLOUDS AND LIGHT PRECIPITATION CHANCES FOR THE START OF THE WORKWEEK. THIS SYSTEM SHOULD MOVE NORTH OF US BUT ALLOW ENOUGH COLD AIR ADVECTION TO KEEP US ON THE COOL SIDE MUCH OF THE WEEK. SPLIT FLOW COMBINATION LIKELY TO KEEP US COOL AND CLOUDY FROM MID WEEK THROUGH NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 36 54 32 / 10 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 64 36 53 30 / 10 0 0 0 DEL RIO INTL AIRPORT 68 40 63 34 / 0 0 0 0 SAN ANTONIO INTL AIRPORT 66 38 56 33 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 02/18
Hazardous weather outlook, Feb 4, 6:30 AM CST, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 AM CST WED FEB 4 2004 TXZ171>173-183>194-202>209-217>225-228-051200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF THE I-35 CORRIDOR THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL ALSO BE POSSIBLE ACROSS EASTERN SECTIONS OF SOUTH CENTRAL TEXAS BY LATE TONIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY ACROSS SOUTH CENTRAL TEXAS WITH ABUNDANT MOISTURE POOLING ACROSS SOUTH TEXAS. THE CHANCE OF THUNDERSTORMS WILL INCREASE BY 2 PM THIS AFTERNOON WITH THE HEAVIEST RAIN AND STRONGEST THUNDERSTORMS EXPECTED DURING THE EVENING. THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL LIKELY CONCLUDE WITH A SQUALL LINE FORMING IN THE EVENING AND MOVING EAST OF SOUTH CENTRAL TEXAS AFTER MIDNIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE FOR DAMAGING WIND AND LARGE HAIL. ISOLATED SHORT-LIVED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Feb 4, 10:22 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1022 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 11 NNE FREDERICKSBURG 30.42N 98.80W
02/04/2004 0.75 INCH GILLESPIE TX CO-OP OBSERVER
&&
CASpecial weather statement, Feb 4, 11:18 PM CST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1118 PM CST WED FEB 4 2004 TXZ171>173-186>194-203>209-218>225-050615- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR- LAVACA-LEE-LLANO-MEDINA-TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA- 1118 PM CST WED FEB 4 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CLEARED THE FOLLOWING COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 4 DUE TO A DECREASE IN THUNDERSTORM COVERAGE AND INTENSITY... ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL...DEWITT... FRIO...GILLESPIE...GONZALES...GUADALUPE...KARNES...KENDALL...KERR... LLANO...MEDINA...UVALDE...WILSON AND ZAVALA. THE FOLLOWING COUNTIES WILL REMAIN IN SEVERE THUNDERSTORM WATCH NUMBER 4...WHICH EXPIRES AT 3 AM CST... BASTROP...CALDWELL...FAYETTE...HAYS...LEE...TRAVIS AND WILLIAMSON. STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATION...NOAA WEATHER RADIO...OR VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/EWX FOR MORE INFORMATION.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 9:47 PM CST | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| Feb 4, 9:55 PM CST | Severe Thunderstorm Warning | EWX | Llano | 35 min |
| Feb 5, 12:44 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 31 min |
| Feb 5, 2:42 AM CST | Severe Thunderstorm Warning | EWX | Comal | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.